EconPapers    
Economics at your fingertips  
 

A note on Ramsey pricing and the structure of preferences

Paolo Bertoletti ()

Journal of Mathematical Economics, 2018, vol. 76, issue C, 45-51

Abstract: We represent quasi-linear preferences by the dual measure of consumer surplus, and investigate demand and the associated optimal pricing. In particular, we discuss substitutability with respect to the outside commodity, deriving a Slutsky-like decomposition of the price effects. We use our results to show that commodities with larger outside substitutability have smaller optimal Lerner indexes, and that Ramsey prices are always proportional to marginal costs only if preferences are fully homothetic.

Keywords: Consumer surplus; Outside substitutability; Ramsey pricing (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406818300314
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:76:y:2018:i:c:p:45-51

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-10-03
Handle: RePEc:eee:mateco:v:76:y:2018:i:c:p:45-51